MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25294
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k133788.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a stone manipulation procedure, using a holmium laser, three cook® single-use holmium laser fibers were used and the tips of the fibers broke off.The procedure was completed using another laser fiber.Surgery was successfully completed with no adverse effects at this time.The patient did not require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information has been received since the last report was submitted on 11dec2019.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation: reviews of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no non-conformances associated with reported allegation of fiber breakage, it was concluded that adequate inspection activities have been established and there is objective evidence that the dhr was fully executed.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: improper handling.Continuous lasing with the fiber tip in contact with tissue.Never subject fiber optics to sharp bends in handling, use, or storage.Fiber should not be clamped with forceps or other securing instruments as it could result in fiber damage or breakage.Extended lasing at high power, lasing with a contaminated or damage proximal.Poor lasing beam alignment or focus.Cook has concluded that based on the evidence presented, potential causes of fiber breakage can be related to improper handling of laser fibers as three laser fiber breakages occurred during a single procedure.Any of the precautions listed in the ifu could also contribute to this event.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9451723
Report Number1820334-2019-03086
Device Sequence Number2606867
Product Code GEX
UDI-Device Identifier00827002252943
UDI-Public(01)00827002252943(17)220626(10)9839051
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2022
Device Model NumberG25294
Device Catalogue NumberHLF-S273-HSMA
Device Lot Number9839051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUMENIS POWERSUIT-100W LASER.
Patient Age55 YR
Patient Weight79